Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 61, NWS Cleveland, OH

October 30, 2018

NWS Cleveland, OH issued this small craft advisory at Oct 30, 2018, 3:36 PM EDT. It took effect at Oct 31, 2018, 1:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2018, 3:36 PM EDT (19:36 UTC)
In effect from
Oct 31, 2018, 1:00 AM EDT
Expired
Oct 31, 2018, 3:10 PM EDT
In force
14 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

261 
WHUS71 KCLE 301936
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
336 PM EDT Tue Oct 30 2018


LEZ146>149-310345-
/O.NEW.KCLE.SC.Y.0061.181031T0900Z-181031T2100Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
336 PM EDT Tue Oct 30 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT
WEDNESDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 5 AM to 5 PM EDT
Wednesday.

* WINDS...Southwest 15 to 25 knots with gusts up to 30 knots.

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

Riley
5 follow-up statements
854 
WHUS71 KCLE 310243
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1043 PM EDT Tue Oct 30 2018

LEZ146>149-311045-
/O.CON.KCLE.SC.Y.0061.181031T0900Z-181031T2100Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1043 PM EDT Tue Oct 30 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT
WEDNESDAY...

* WINDS...southwest 15 to 20 knots with gusts to 30 knots becoming
  west 10 to 20 knots by the afternoon.

* WAVES...3 to 5 feet subsiding to 2 to 4 feet by evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
756 
WHUS71 KCLE 310445
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1245 AM EDT Wed Oct 31 2018


LEZ142>145-311445-
/O.EXB.KCLE.SC.Y.0061.181031T0500Z-181031T2100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
1245 AM EDT Wed Oct 31 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 5 PM EDT this afternoon.

* WINDS...southwest 15 to 20 knots with gusts to 30 knots 
  becoming west 10 to 20 knots by the afternoon. 

* WAVES...3 to 5 feet subsiding to 2 to 4 feet by evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ146>149-311445-
/O.EXT.KCLE.SC.Y.0061.181031T0500Z-181031T2100Z/
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1245 AM EDT Wed Oct 31 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...southwest 15 to 20 knots with gusts to 30 knots 
  becoming west 10 to 20 knots by the afternoon. 

* WAVES...3 to 5 feet subsiding to 2 to 4 feet by evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
333 
WHUS71 KCLE 311057
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
657 AM EDT Wed Oct 31 2018


LEZ142>149-312000-
/O.CON.KCLE.SC.Y.0061.000000T0000Z-181031T2100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
657 AM EDT Wed Oct 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...southwest 15 to 25 knots with gusts to 30 knots 
  becoming west 10 to 20 knots by the afternoon. 

* WAVES...3 to 5 feet subsiding to 2 to 4 feet by evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
551 
WHUS71 KCLE 311315
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
915 AM EDT Wed Oct 31 2018


LEZ142>149-312100-
/O.CON.KCLE.SC.Y.0061.000000T0000Z-181031T2100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
915 AM EDT Wed Oct 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...Southwest 15 to 25 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners... especially those operating smaller 
vessels...should stay in port during these conditions.

&&

$$
206 
WHUS71 KCLE 311910
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
310 PM EDT Wed Oct 31 2018


LEZ142>149-312015-
/O.CAN.KCLE.SC.Y.0061.000000T0000Z-181031T2100Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
310 PM EDT Wed Oct 31 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

Sustained winds on the near shore have diminished to around 15
knots, while the waves have subsided to 2 to 4 feet.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 2:03 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Oct 30, 2:03 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
203 PM EDT Tue Oct 30 2018

.SYNOPSIS...
High pressure over the area early today will drift east and
allow a warm front to move into northern Ohio. The warm front
will move northeast of the region this evening and tonight.
Wednesday, a cold front will push through from the northwest.
The front will stall just to our southeast Wednesday night. Low
pressure will develop and move north across eastern Ohio and
Pennsylvania Thursday night and Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Generally, few changes to the forecast early this afternoon.
Temperatures are on track for the most part and filtered
sunshine is present across the area so the sky cover is adequate
for now.

Original...High pressure ridging north across Ohio early today
will move east and allow a warm front to move northeast into the
area. The warm front will continue northeast tonight. Expecting
the warm front to move through mostly on the dry side with rain
moving in from the northwest tonight and Wednesday with the
cold front. Will have no mention of pops today. This evening
will have chance pops far north/northwest. After midnight
however will have likely and eventually categorical pops
reaching into northwest Ohio with chance pops reaching most
elsewhere. Wednesday will have categorical pops fill in across
the area for light to moderate rain. Highs today around 60 west
and southwest, and mid 50s northeast OH nwrn PA. Could see a
slightly non-diurnal temp trend tonight esp west as south to
southwest flow increases. Wednesday expect highs near 60 most
places with temps likely falling during the afternoon from the
northwest behind the cold front.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
By Wednesday evening, the cold front will have pushed south to
southern Ohio. Subsidence will spread south into the area behind the
front and a break in precipitation is possible across the northern
couple tiers of counties as the steadier rain becomes focused south
of a line from Marion to Akron. This break will be short lived with
rain already spreading back north later Wednesday night. This occurs
in advance of the upper trough which will curl northeast towards the
region on Thursday. Surface low pressure originating over the lower
Mississippi Valley will track northeast, lifting the frontal
boundary back north Thursday into Thursday night. Considerable
spread remains among the models with respect to track of the surface
low. The 00Z Canadian/ECMWF bring the surface low as far north as
Akron-Cleveland by 12Z Fri while the GFS/NAM are faster and farther
east. The GFS has made considerable adjustments over the last 36
hours, trending both slower and westward towards the Canadian/ECMWF.
These models also seem to be handling the jet energy diving into the
back side of the trough better on Thursday night which would favor a
more westward position.

With that said, precipitation will return with overrunning north of
the low Wednesday night through Thursday night. A dry slot may lift
up across NE Ohio later Thursday night with precipitation associated
with the deformation axis shifting to northwest Ohio. Total
precipitation with the mid-week system will range from 1.5 to 2.5
inches which will cause rises on rivers, with some approaching flood
stage. Rain will become more showery on Friday as the cold front is
pulled east. Temperatures on Friday will occur early then fall.
Temperatures Thursday night/early Friday may end up being warmer in
the east depending on the exact track of the low.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
Low pressure departs into Quebec on Saturday with ridging building
into the Ohio Valley. Showers may linger along the northeast
lakeshore for a while but should taper off with clouds scattering
out from west to east.

A series of upper troughs will take shape over the Plains over the
weekend, eventually approaching the area on Monday. Low pops return
to western portions of the area by Monday but confidence is low with
respect to timing at this point. Temperatures will gradually trend
warmer over the weekend, reaching near normal values for early
November by Monday.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
VFR conditions across the area will continue through the rest of
this afternoon and much of the overnight. Clouds around 8 to
10 kft have spread over the area as a warm front approaches and
moves through the area. Tonight, a cold front will approach the
area from the northwest. Winds will increase from the southwest
ahead of the front tonight and tomorrow and widespread moderate
rain will be expected ahead of the front. With the rain, expect
non-VFR conditions to settle in across the area with ceilings
and visibilities slowly deteriorating from VFR to MVFR to
likely IFR. For now, have timing tied to when greatest chance
for rain will be but could be fine tuned down the road.

OUTLOOK...Non-VFR Wednesday afternoon through Friday in low
clouds, rain and fog.

&&

.MARINE...
Northwest winds on Lake Erie have decreased into the 10-15 knot
range and the Small Craft Advisory will be allowed to expire at 4
AM. Waves starting off near 3 feet this morning will continue to
fall to 2 feet or less across the whole lake by midday. The break in
active weather will be brief as southwest flow ramps up tonight in
advance of a cold front that will move across the lake Wednesday
morning. Southwest winds will increase to 15 to 25 knots late
tonight through Wednesday morning before shifting to the west at 10-
20 knots. A short Small Craft Advisory will likely be needed ahead
of the front.

The front will shift south of the area on Wednesday then lift back
north Thursday into Friday as a wave of low pressure tracks along
the front. Increased northeast winds on the lake Thursday night to
20-30 knots. Small Craft Advisories will be needed again and winds
could briefly approach Gale Force, depending on the exact track and
strength of the system. Water levels along the south shore and
western basin are expected to increase with the strong northeast
winds. Winds will shift to the west as the low continues north into
Canada Friday night.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...TK/Sefcovic
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Sefcovic
MARINE...KEC
Hazardous weather outlook, Oct 30, 3:25 PM EDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
325 PM EDT Tue Oct 30 2018

OHZ003-006>009-017-018-027-311930-
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Wyandot-
325 PM EDT Tue Oct 30 2018

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010>014-019>023-028>033-036>038-047-089-PAZ001>003-311930-
Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron-Medina-Summit-
Portage-Trumbull-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
325 PM EDT Tue Oct 30 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A cold front will move through the area Wednesday bringing
widespread moderate rain to the region. Many areas will receive 1.5
to 3 inches of rain which could push some rivers to near flood
stage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-311930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
325 PM EDT Tue Oct 30 2018

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.